Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 126, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 22, 2015, 10:10 AM CDT for Lake of the Woods County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2015, 10:10 AM CDT (15:10 UTC)
- Expired
- Aug 22, 2015, 10:48 AM CDT
- In force
- 38 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lake of the Woods County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 10:30 AM CDT | HAIL 0.75 | Angle Inlet, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS53 KFGF 221510
SVRFGF
MNC077-221600-
/O.NEW.KFGF.SV.W.0126.150822T1510Z-150822T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1010 AM CDT SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 1100 AM CDT
* AT 1010 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
OF ANGLE INLET...OR 38 MILES NORTHEAST OF ROSEAU...MOVING NORTHEAST
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ANGLE INLET AROUND 1025 AM CDT.
FLAG ISLAND AND OAK ISLAND AROUND 1030 AM CDT.
PENASSE AROUND 1035 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4937 9513 4935 9507 4936 9501 4937 9499
4937 9495 4933 9487 4932 9481 4926 9481
4907 9492 4913 9515 4939 9515
TIME...MOT...LOC 1510Z 203DEG 30KT 4920 9512
HAIL...1.00IN
WIND...<50MPH
$$
VG2 follow-up statements
162
WWUS53 KFGF 221531
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1031 AM CDT SAT AUG 22 2015
MNC077-221600-
/O.CON.KFGF.SV.W.0126.000000T0000Z-150822T1600Z/
LAKE OF THE WOODS MN-
1031 AM CDT SAT AUG 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY...
AT 1030 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANGLE
INLET...OR 46 MILES NORTHEAST OF ROSEAU...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
PENASSE...FLAG ISLAND AND OAK ISLAND AROUND 1040 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4937 9513 4935 9507 4936 9501 4937 9499
4937 9495 4933 9487 4932 9481 4926 9481
4917 9489 4922 9515 4939 9515
TIME...MOT...LOC 1530Z 205DEG 23KT 4931 9503
HAIL...1.00IN
WIND...<50MPH
$$
VG819
WWUS53 KFGF 221548
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1048 AM CDT SAT AUG 22 2015
MNC077-221558-
/O.CAN.KFGF.SV.W.0126.000000T0000Z-150822T1600Z/
LAKE OF THE WOODS MN-
1048 AM CDT SAT AUG 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE
WOODS COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4937 9513 4935 9507 4936 9501 4937 9499
4937 9495 4933 9487 4932 9481 4926 9481
4917 9489 4922 9515 4939 9515
TIME...MOT...LOC 1546Z 203DEG 30KT 4945 9494
$$
VGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:40 AM CDT, 30 minutes earlier.
Area forecast discussion, Aug 22, 9:40 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
940 AM CDT SAT AUG 22 2015
.UPDATE...
ISSUED AT 940 AM CDT SAT AUG 22 2015
WE WILL ISSUE A WIND ADVISORY FOR THE VALLEY AND POINTS WEST
TONIGHT THROUGH 21Z SUNDAY. WINDS SHOULD GUST TO AROUND 45-50MPH
AT TIMES OVERNIGHT THROUGH MUCH OF SUNDAY. OTHERWISE...HAVE ADDED
SEVERE MENTION IN ALL AREAS FROM 18Z-00Z TODAY...WITH A STRONG
WAVE MOVING INTO FAVORABLE THERMODYNAMIC ENVIRONMENT FOR SEVERE
STORMS THIS AFTERNOON INTO EARLY EVENING. IT APPEARS THAT A FEW
SUPERCELLS COULD DEVELOP IN THE NORTH INITIALLY...WITH A SQUALL
LINE DEVELOPING THEREAFTER INTO MN.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 345 AM CDT SAT AUG 22 2015
FORECAST CHALLENGE CONCERNS SEVERE POTENTIAL...RAIN AMOUNTS AND
COVERAGE ALONG WITH WINDS LATE TODAY/TONIGHT AND FINALLY
TEMPERATURES.
MODELS OVERALL IN PRETTY GOOD AGREEMENT WITH UPCOMING SYSTEM. WILL
LEAN WITH CAMS/HIGH RES SHORT TERM MODEL GUIDANCE FOR PCPN
TODAY/TONIGHT.
SURFACE LOW WILL CONTINUE TO ORGANIZE OVER THE WESTERN DAKOTAS
EARLY THIS MORNING WITH APPROACH OF MAIN SHORT WAVE. LOW WILL
THEN LIFT NE TO THE NORTHERN VALLEY/S MB BY LATE AFTERNOON. WILL
KEEP HIGHER POPS THIS MORNING NORTH OF SURFACE LOW TRACK ALONG
EXISTING BOUNDARY. SHORT TERM MODEL GUIDANCE DIFFERS SOMEWHAT ON
TIME OF CONVECTIVE DEVELOPMENT THIS AFTERNOON AHEAD OF APPROACHING
COLD FRONT. GFS SOUNDINGS SHOWING RESPECTABLE CAP SO LATER
DEVELOPMENT SEEMS MORE REASONABLE. FOR THIS KEPT MAINLY CHANCE
POPS THROUGH MOST OF THE AFTERNOON UNTIL LATE. INITIALLY FAVORED
SHEAR POST FRONTAL HOWEVER BY LATE AFTERNOON THIS CATCHES UP AND
ALONG WITH INSTABILITY/CAPE SEVERE STORMS LIKELY. BASED ON
LOW/COLD FRONTAL POSITION BEST POTENTIAL FOR SEVERE WILL BE FROM
IMMEDIATE VALLEY AREA EASTWARD. WARMEST TEMPERATURES WILL BE
ACROSS THE SE HALF OF FA WHICH WILL SEE MOST SOLAR.
AIRMASS QUICKLY STABILIZES IN WAKE OF FRONTAL PASSAGE THIS EVENING.
BIGGEST CHALLENGE IS TIMING OF POPS AS CONVECTION PROPAGATES EAST
AND DEFORMATION ZONE RAIN MOVES ACROSS THE FA LATER TONIGHT.
MODELS SEEM TO BE SHIFTING SOUTHERN EDGE OF RAIN A LITTLE FARTHER
SOUTH SO TIME WILL TELL. DID SPREAD HIGHER POPS A BIT FARTHER
SOUTH. STRONG WINDS TO DEVELOP AND WILL NEED TO BE EVALUATED IF
HEADLINES WILL BE NECESSARY.
SUNDAY WILL BE A WINDY...COOLER DAY WITH RAIN SPREADING EAST
ACROSS THE FA. RAIN SHOULD BE CONFINED TO THE NE FA BY AFTERNOON
WITH CLEARING SPREADING INTO THE WESTERN FA. WITH CLOUDS AND
COOLER COLUMN MAXIMUM TEMPERATURES WILL HOLD IN THE 60S.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 AM CDT SAT AUG 22 2015
HIGH PRESSURE BUILDS INTO THE REGION SUNDAY NIGHT THROUGH MONDAY
FOR DIMINISHING WIND/CLEARING ALONG WITH BLO AVERAGE TEMPERATURES.
LONG WAVE RIDGE BUILDING IS FORECAST OVER THE NORTHERN PLAINS
THROUGH DAY 5. RIDGE SLOWLY SHIFTS EAST THEREAFTER. THE GFS AND
ECMWF WERE IN REASONABLE AGREEMENT AT 84 HOURS. THE GFS WAS RUNNING
FASTER THAN THE ECMWF FOR THE REST OF THE EXTENDED. BOTH THE ECMWF
AND GFS WERE TRENDING SLOWER THE LAST COUPLE MODEL RUNS. WILL PREFER
THE SLOWER ECMWF.
HIGH TEMPS WERE DECREASED ZERO TO THREE DEGREES FOR TUE THROUGH THU
AND DECREASED ONE TO FOUR DEGREES FOR FRI.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 659 AM CDT SAT AUG 22 2015
MAIN CONCERN IN THE NEAR TERM WILL MVFR STRATUS LIFTING NORTHWARD
THROUGH EASTERN SD AND SW MN. LATEST MODEL GUIDANCE AGGRESSIVE IN
SPREADING THIS NORTHWARD AND CURRENT INDICATION SHOWING ST DECK
NOT SLOWING IN ITS NORTHWARD MOVEMENT. OTHERWISE T POSSIBLE OVER
ALL BUT DVL BASIN THIS AFTERNOON AND ATTEMPTED TO TIME PASSAGE.
CIGS WILL GO BACK DOWN IN WAKE OF CFP ALONG WITH INCREASING
NORTHWEST WINDS FROM VALLEY WEST. WINDS COULD GET PRETTY STRONG
OVER DVL BASIN THIS EVENING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT SUNDAY FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT SUNDAY FOR
MNZ001>004-007-029.
&&
UPDATE...DK
SHORT TERM...VOELKER
LONG TERM...HOPPES/VOELKER
AVIATION...VOELKERHazardous weather outlook, Aug 22, 6:55 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT SAT AUG 22 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 049-052-053-231200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM- SARGENT-RICHLAND- 655 AM CDT SAT AUG 22 2015 ...RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. THE FAVORED LOCATION FOR STORMS WILL BE ALONG AND EAST OF THE RED RIVER VALLEY AFTER 2PM. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. NDZ006-007-014-015-024-026-028-038-054-231200- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- 655 AM CDT SAT AUG 22 2015 ...STRONG WINDS POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON. IN ITS WAKE STRONG NORTHWEST WINDS WILL DEVELOP. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE POSSIBLE. WINDY CONDITIONS WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:42 AM CDT | Wind Advisory | FGF | Clay, Grant, Kittson, Marshall, Norman, Otter Tail and 2 more | 33 hr |
| Aug 22, 4:02 PM CDT | Special Weather Statement | FGF | Norman | 43 min |
| Aug 22, 4:25 PM CDT | Special Weather Statement | FGF | Marshall | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.